Hail, Hamilton
- When
- May 4, 2:25 PM MST
- Where
- Hamilton County, 8.98 mi N of Syracuse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.110, -101.750
Only a few severe weather reports were received from a thunderstorm in Hamilton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Only a few severe weather reports were received from a thunderstorm in Hamilton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 4, 11:28 AM MST, 2 hours 57 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 128 PM CDT Sat May 4 2019 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Sunday) Issued at 1223 PM CDT Sat May 4 2019 Thunderstorms will be possible across portions of western Kansas late this afternoon and evening as a series of weak H5 vort maxima associated with an upper level jet core kick out of the Southern Rockies into the Western High Plains. Steepening low/mid level lapse rates and increasing instability will set the stage for likely thunderstorm development in the vicinity of a trough axis across eastern Colorado this afternoon with any potential storms expected to then spread eastward into southwest Kansas through this evening. There is a minimal severe risk with favorable deep layer shear present and modest instability with MLCAPE values upward of 1000 J/kg. As for temperatures, Look for lows well down into the 50s(F) in central Kansas tonight with a few 40s(F) possible in west central and southwest Kansas. Prevailing southerlies through tomorrow will draw warmer air into western Kansas, pushing highs well up into the 70s(F) in central Kansas Sunday afternoon to the lower/mid 80s(F) in portions of southwest Kansas. .LONG TERM...(Sunday night through Saturday) Issued at 125 PM CDT Sat May 4 2019 Thunderstorm chances shift eastward more into central Kansas Sunday ahead of an slowly advancing surface trough axis across southwest Kansas. Prevailing southerlies will enhance moisture advection ahead of the trough increasing instability throughout the area. With increasing low/mid level lapse rates and a +70kt field of westerlies aloft, isolated to widely scattered thunderstorms will be possible late in the afternoon into the evening time frame across the region in question. Along with decent vertical shear profiles and the amount of instability available, a marginal risk for severe storms cannot be ruled out late Sunday. Although weak ridging and an associated weak flow aloft move out of the Intermountain West into the Western High Plains Monday, thunderstorms will be possible again as a cold front is projected to push southward into western and central Kansas by the afternoon time period. With abundant moisture/instability present, sufficient forcing associated with the frontal boundary should be enough to trigger thunderstorm development across central and portions of southwest Kansas Monday afternoon/evening. The ongoing more active period is expected to continue through the middle part of the week as medium range models indicate an upper level trough pushing off the Pacific into the Desert Southwest Tuesday, setting up an increasingly difluent southwest flow aloft across the Western High Plains. High Temperatures Monday will be dependent on how far south the aforementioned frontal boundary pushes into western and central Kansas before stalling out. Based on the latest model runs, highs could struggle to reach the 70s(F) in central Kansas Monday afternoon with the 80s(F) possible near and along the Oklahoma border. Milder temperatures are likely to persist through the middle of the week before a significant cold front pushes through western Kansas sometime late Wednesday, allowing much cooler air to spill into the the high plains and dropping temperatures well below normal to finish out the week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1202 PM CDT Sat May 4 2019 Isolated to widely scattered thunderstorms will be possible across southwest Kansas this evening, potentially affecting KGCK, KLBL, and KDDC. Otherwise, VFR conditions will prevail in the vicinity of all TAF sites through late this evening. A southeasterly upslope flow and high relative humidity will be conducive to low level stratus development across south central and portions of southwest Kansas early Sunday morning resulting in possible MVFR/IFR cigs in the vicinity of all TAF sites generally after 08Z. Light south- southeast winds will increase 15 to 25kt across the region mid/late afternoon and continue through this evening as surface high pressure continues to shift slowly east across the Upper Midwest. Southerly winds are then expected to subside somewhat late evening with loss of daytime heating. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 50 80 57 / 10 30 10 20 GCK 75 48 82 53 / 20 40 10 10 EHA 77 50 82 52 / 40 50 10 10 LBL 74 50 82 55 / 30 50 10 10 HYS 73 50 78 55 / 10 20 10 20 P28 69 52 76 57 / 10 20 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous Weather Outlook National Weather Service Dodge City KS 451 AM CDT Sat May 4 2019 KSZ030-031-043>046-061>066-074>081-084>090-051000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 451 AM CDT Sat May 4 2019 /351 AM MDT Sat May 4 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms late this afternoon and tonight. The storms during the afternoon and evening could be severe with hail to half dollar size and winds to 60 mph. Isolated instances of golf ball hail can't be ruled out, especially in the southwestern corner of Kansas. Day 1 Hazards ------------- * Lightning: Limited risk * Fog: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Severe thunderstorms are possible each day through Tuesday. Monday and Tuesday look particularly active with very large hail, damaging winds and possibly even tornadoes. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Monday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Tuesday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Thursday No hazards. * Friday No hazards. .SPOTTER INFORMATION STATEMENT... Storm spotters will probably be needed across far western Kansas after 4 pm. && For more details visit our webpage http://weather.gov/ddc/ehwo
The Goodland radar (KGLD), 140 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835418, 835419, 835420, 835421.